Alert archive / Nevada / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 3, NWS Las Vegas, NV

July 26, 2004Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2004, 3:27 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2004, 3:27 PM PDT (22:27 UTC)
Expired
Jul 26, 2004, 4:30 PM PDT
In force
63 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2004-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2004-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4023 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 262227
SVRVEF
AZC015-NVC003-262330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
326 PM PDT MON JUL 26 2004

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA
  SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA
  THIS INCLUDES THE CITIES OF...SEARCHLIGHT...COTTONWOOD COVE

* UNTIL 430 PM PDT(430 PM MST)

* AT 319 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHWEST OF COTTONWOOD COVE...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COTTONWOOD COVE BY 430 PM PDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR LAKE MOHAVE...GET OUT OF THE WATER AND MOVE INDOORS OF 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3569 11486 3544 11495 3547 11462 3569 11466

$$

PIERCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:55 AM PDT, 12 hours 32 minutes earlier.

Area forecast discussion, Jul 26, 2:55 AM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 AM PDT MON JUL 26 2004

.SYNOPSIS...ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE THIS AFTERNOON
IN MOHAVE AND LINCOLN COUNTIES. DRYER AIR WILL MOVE INTO THE REGION
TUESDAY AND WILL BRING AN END TO THE THUNDERSTORM THREAT.
TEMPERATURES THE NEXT FEW DAYS WILL COOL SLIGHTLY TO NEAR NORMAL.
&&

.SHORT TERM...TOO MANY TO TRACK OUTFLOW BOUNDARIES ARE EVIDENT ON
SATELLITE AND RADAR IN THE SOUTHERN PART OF THE CWA. STUBBORN
CONVECTION CONTINUES TO FIRE AT THIS TIME. TODAY LOOKS TO BE A
REPEAT OF THE LAST FEW DAYS. SHALLOW MOISTURE CONTINUES TO BE FED UP
THE COLORADO RIVER VALLEY AS EVIDENT IN YUMAS VWP AND DEWPOINTS AT
THE SURFACE. MAIN THREAT FROM THESE STORMS WILL CONTINUE TO BE HEAVY
RAINS IN THE MOIST AIR. PROGS STILL ON TRACK IN BRINGING IN DRIER
WEST TO NORTHWEST FLOW BY TUESDAY. AT THE SAME TIME A TROUGH FAR TO
THE NORTH WILL SUPPRESS THE RIDGE HEIGHTS SOME. HAVE GRADUAL BROUGHT
THE TEMPERATURES DOWN A DEGREE OR SO EACH DAY IN RESPONSE.
&&

.LONG TERM...MODELS IN GOOD AGREEMENT WITH TROUGH MOVING INTO THE
PACIFIC NORTHWEST THURSDAY AND WILL DAMPEN THE RIDGE OVER THE
SOUTHWEST. NORTHWEST FLOW WILL BECOME MORE WESTERLY ON FRIDAY BUT
CONDITIONS WILL REMAIN DRY WITH TEMPERATURES DROPPING A FEW DEGREES.
UPPER LEVEL HIGH BEGINNING TO BUILD BACK OVER NEW MEXICO OVER THE
WEEKEND. THIS WILL PROVIDE THE POTENTIAL FOR A RETURN OF MOISTURE BY
SUNDAY. AT THE SAME TIME GFS ALSO HINTING AT FEATURE NEAR THE MOUTH
OF THE GULF OF CALIFORNIA WHICH MAY ENHANCE THE POTENTIAL FOR A
SURGE OF MOISTURE SUNDAY INTO MONDAY.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED
AT KLAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

JACQUES/CZYZYK
Hazardous weather outlook, Jul 26, 10:00 AM PDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT MON JUL 26 2004

AZZ001>003-036-CAZ026>029-NVZ014>022-271700-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LAKE HAVASU AND FORT MOJAVE-LAKE MEAD NATIONAL RECREATION AREA-
LAS VEGAS VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
NORTHWEST DESERTS-NORTHWEST PLATEAU-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
SAN BERNARDINO COUNTY DESERTS-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-SHEEP RANGE-SOUTHERN CLARK COUNTY-
SPRING MOUNTAINS-RED ROCK CANYON-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
1000 AM PDT (1000 AM MST) MON JUL 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CALIFORNIA/SOUTHERN NEVADA AND NORTHWEST ARIZONA

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:29 AM PDTFlash Flood WarningVEFMohave45 days

Nearby

Severe Thunderstorm Warnings in Nevada, 2004Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.